Alert archive / Florida / Special Weather Statements in 2022

Special Weather Statement, NWS Miami, FL

June 28, 2022Collier County, Florida

NWS Miami, FL issued this special weather statement at Jun 28, 2022, 3:21 PM EDT for Collier County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2022, 3:21 PM EDT (19:21 UTC)
Expired
Jun 28, 2022, 4:15 PM EDT
In force
54 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Collier County, FL

The radar

The Miami radar (KAMX), 148 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2022-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1445 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2022-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1445 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

136 
WWUS82 KMFL 281921
SPSMFL

Special Weather Statement
National Weather Service Miami FL
321 PM EDT Tue Jun 28 2022
 
FLZ069-070-282015-
Coastal Collier County FL-Inland Collier County FL-
321 PM EDT Tue Jun 28 2022

...A strong thunderstorm will impact portions of west central Collier
County through 415 PM EDT...

At 321 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Vineyards, or near Naples, moving west at
10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Naples Manor, Golden Gate,
East Naples, Lely Resort, West Toll Gate On Alligator Alley,
Vineyards, North Naples, Pelican Bay, Lely and Quail Creek Estate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2632 8184 2632 8162 2622 8156 2610 8166
      2604 8177 2622 8183
TIME...MOT...LOC 1921Z 089DEG 8KT 2620 8175 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

AR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:16 PM EDT, 5 minutes earlier.

Area forecast discussion, Jun 28, 3:16 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Miami FL
316 PM EDT Tue Jun 28 2022

.SHORT TERM...

Rest of Today and Wednesday:

Showers and thunderstorms mainly over the interior and Gulf coast
this afternoon. A drier airmass in the mid-levels may help keep
coverage a little less than previous days. Slightly better easterly
synoptic flow will allow storms to move more today compared to
previous days. However, efficient rainfall rates in strongest storms
this afternoon may lead to heavy rainfall over portions of the
interior and west coast. This may lead to localized urban flooding,
mainly over areas that have had abundant rainfall in previous days.
A localized strong microburst will be possible in strongest storms.

As we move into Wednesday, increasing easterly wind flow across the
region. This will help increase storm motion to allow storms to not
sit over a particular area for a long amount of time. The drier slot
of mid-level air will exit the region with an upper level low moving
closer to the peninsula and increased moisture. Scattered to
numerous thunderstorms across the region in the afternoon and evening.
Given the easterly wind flow highest coverage will be over the
interior and Gulf coast. With the upper level low, temperatures will
cool aloft, combined with diurnal heating a strong thunderstorm may
be possible in the afternoon. The strongest thunderstorms could
contain gusty winds, heavy downpours, and small hail. Increasing
precipitable water values to near 1.9 to 2 inches will lead to
efficient high rainfall rates. This, along with the grounds
remaining saturated from recent heavy rainfall, creates the
potential for localized flooding over interior and  Gulf coast
metro.

High temperatures tomorrow will generally be in the upper 80s to
lower 90s with heat index values approaching the triple digits.

.LONG TERM...

Wednesday Night Through Tuesday:

As the aforementioned upper level advects northwards across South
Florida, favorable synoptic forcing on the eastern flank of the
upper level low will allow for nocturnal convection to occur over
the Atlantic waters overnight, aided by the extra instability thanks
to the warm Gulfstream waters. Similar to the observed pattern over
the last several nights, showers and a few isolated thunderstorms
may make it onshore along the eastern half of the peninsula during
the overnight and early morning hours before the prevailing
southeasterly flow allows for the Atlantic sea-breeze and the
highest rain chances to advect inland and to the west. This
southeasterly flow is courtesy of a large and expansive ridge of
high pressure that remains established over the western Atlantic
waters. Although the upper level low will be on the downward trend
as it gradually loses steam over northern South Florida, the
potential for an isolated strong to severe storm may still be
possible on Thursday and Friday afternoon, primarily across the
western half of South Florida during peak diurnal heating. Higher
precipitable water values drawn northward into South Florida
thanks to the advecting upper level low will continue to allow for
muggy and humid conditions to prevail with the potential of
localized flooding across the western half of South Florida if
repeated rounds of heavy rainfall associated with thunderstorms
falls over a saturated locale. High temperatures across the region
during the late week period will remain in the lower 90s (with
upper 80s along the immediate east coast) across the region with
shower and thunderstorm activity potentially brining relief to
western areas in the form of rain cooled air during the afternoon
and evening hours. The prevailing moist and warm southeasterly
flow will continue to allow for warm overnight temperatures along
the eastern half of South Florida.

As the upper level low dissolves and no longer becomes a discernible
feature, a ridge of high pressure will build into the region this
weekend into early next week. The easterly flow will allow for the
advection of a drier airmass in the middle levels into the region,
which could act to limit widespread vertical momentum in the
atmosphere. However along areas of increase mesoscale ascent (sea-
breeze boundaries), there will be enough vertical uplift to take
advantage of plentiful low level moisture in the boundary layer.
Thus, showers and thunderstorms will still be possible this weekend
into early next week, but should have less of a spatial coverage
compared to late this week. High temperatures will once again
range from the upper 80s to low 90s across the east coast metro
areas to the lower 90s across inland and Gulf coast areas.

&&

.AVIATION(18Z TAFS)...

Showers and storms continue to develop this afternoon and they will
move slowly towards the interior and Gulf Coast. Periods of MVFR/IFR
are possible this afternoon/evening in and around showers and
thunderstorms. Short-fuse TEMPOs may be needed. L/V winds
overnight.

&&

.MARINE...

Winds will gradually increase out of the east southeast
across the Atlantic and Gulf waters as the week progresses. There
could be some easterly wind surges throughout the week and into the
upcoming weekend to allow for SCEC conditions at times especially
over the Atlantic waters. Scattered to numerous showers and
thunderstorms will continue each day across the local waters. Winds
and waves could be locally higher in and around showers and
thunderstorms.

&&

.BEACHES...

East to southeasterly wind flow gradually increasing as
the week progresses, this will result in an elevated risk of rip
currents across the east coast beaches during this time frame. The
risk of rip currents may increase over the east coast beaches by the
upcoming holiday weekend as the east to southeasterly wind
increases.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  90  78  89 /  20  70  30  70
West Kendall     75  91  76  90 /  20  70  30  60
Opa-Locka        78  90  77  90 /  20  70  30  70
Homestead        76  89  76  89 /  30  60  30  60
Fort Lauderdale  79  90  79  89 /  20  70  30  70
N Ft Lauderdale  79  89  79  88 /  20  70  30  70
Pembroke Pines   77  90  77  89 /  20  70  30  70
West Palm Beach  78  89  78  89 /  30  70  30  70
Boca Raton       78  89  78  90 /  30  70  30  70
Naples           75  91  76  91 /  30  60  20  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Wednesday and Aviation/Marine...Kelly
Wednesday Night through Tuesday...Hadi

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 28, 9:24 AM EDT, 5 hours 57 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
924 AM EDT Tue Jun 28 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
290730-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
924 AM EDT Tue Jun 28 2022

...Scattered To Numerous Showers and Storms This Afternoon...
...Localized Flooding Possible Especially Western Areas...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous showers and thunderstorms are
likely this afternoon into early this evening particularly across the
interior and western portions of South Florida. A few of the storms
could become strong. Potential impacts from the strong storms will be
lighting strikes, gusty winds, and heavy rainfall.

Flooding: Repeated rounds of heavy rainfall could lead to the
potential of localized flooding over the low lying and poor drainage
areas over the interior and western sections today.

Wind: The strongest thunderstorms could contain wind gusts in excess
of 40 mph.

Rip Currents: There is a moderate risk of rip currents across the
Palm Beach and Broward County beaches today.

Waterspouts: A limited risk of waterspouts associated with showers
and storms over Lake Okeechobee and Gulf waters.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Scattered to numerous showers and thunderstorms will continue
through the remainder of the week. A few strong storms will be
possible with small hail, gusty winds, heavy rainfall, and
frequent lightning this week with highest chances Wednesday and
Thursday. A return to a more typical summer pattern is forecast by
the weekend at this time.

The risk of rip currents will be increasing across the Atlantic
Coast Beaches towards the end of the week and for the upcoming
holiday weekend.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind and flooding to the
National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 28, 2:54 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Miami FL
254 PM EDT Tue Jun 28 2022

FLZ069-070-075-281945-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
254 PM EDT Tue Jun 28 2022

...A strong thunderstorm will impact portions of south central
Collier and northern Mainland Monroe Counties through 345 PM EDT...

At 254 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 8 miles
north of Wilderness Waterway, or 15 miles east of Chokoloskee, moving
west at 10 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Everglades City, Plantation Island, Wilderness Waterway and Big
Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2589 8110 2565 8104 2565 8128 2576 8127
      2587 8142
TIME...MOT...LOC 1854Z 091DEG 8KT 2576 8111

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

AR
Special weather statement, Jun 28, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
321 PM EDT Tue Jun 28 2022

FLZ069-070-282015-
Coastal Collier County FL-Inland Collier County FL-
321 PM EDT Tue Jun 28 2022

...A strong thunderstorm will impact portions of west central Collier
County through 415 PM EDT...

At 321 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Vineyards, or near Naples, moving west at
10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Naples Manor, Golden Gate,
East Naples, Lely Resort, West Toll Gate On Alligator Alley,
Vineyards, North Naples, Pelican Bay, Lely and Quail Creek Estate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2632 8184 2632 8162 2622 8156 2610 8166
      2604 8177 2622 8183
TIME...MOT...LOC 1921Z 089DEG 8KT 2620 8175

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:54 PM EDTSpecial Weather StatementMFLMonroe51 min
Jun 28, 3:52 PM EDTAreal Flood AdvisoryMFLCollier53 min
Jun 28, 5:16 PM EDTSpecial Weather StatementMFLHendry59 min
Jun 28, 6:19 PM EDTSpecial Weather StatementMFLGlades41 min

Nearby

Special Weather Statements in Florida, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.